Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


acne and prednisone and hiv
Oct 2, 2003

I recently sero converted..my t cells and viral load were very borderline with regards to starting meds. My doctor felt we could wait another 3 months and test again and see where i stood. Two questions: 1) I have developed terrible acne on my back that does not go away could this be related to my HIV? 2) i went to the dermatologist..he lanced the leasions and injected them with a cortocosteroid. He prescribed a low does of prednisone 10mg a dat tapering down to zero over four weeks and four weeks of minocycline 150mg a day...It seems from this site that predinsone would be a positive and not a negative for my HIV is that true as i thought it would be bad for the immune system .

Response from Dr. Wohl

Your acne could be related to your altered immune system secondary to recent HIV infection. An antibiotic makes sense if it is widespread. Prednisione seems a bit unusual for the treatment of acne and as you point out further suppresses the immune system and in HIV+ folk is associated with decreased bone density, even with limited exposures. DW



Previous
kaletra combo follow up
Next
Just starting meds...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement